Jump to content

Photo

Tretioin Makes Me Scared

retinoids

This topic has been archived. This means that you cannot reply to this topic.
7 replies to this topic

#1 Marcelyn*

Marcelyn*

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 27-January 13

Posted 27 January 2013 - 09:21 AM

Hi everyone! I started using tretinoin (actually it's Airol) about 2 weeks ago, as my acne treatment, and at first my face looked better, started peeling, but moisturiser helped (I used Effaclar H by La Rosh Posay). But now my face is red, it burns every time I apply cleansing lotion or moisturiser or even water. I decided to take a break, and stopped using retin a for 3 days, but my cheeks, where was actually no tretinoin, are still red, and now some of the pimples are back, and also my eyes became a bit swollen and the skin under eyes is irritated too. It's strange cause the last time I used the cream was 3 days ago, and only on my T-zone, not under the eyes! Should I stop using retin a for a while until my skin heals or use it inspite of everything? Thanks!



#2 Hollieee

Hollieee

    New Member

  • Members
  • Posts & Likes
    Posts: 19
    Likes: 3
About Me
  • Joined: 25-January 13

Posted 27 January 2013 - 11:21 AM

I'd check with your doctor or dermatologist, maybe ring them up. When I first started taking them my skin was extremely sensitive, so I used a sensitive moisturiser to prevent irritation. I would panic though, I know redness is a side effect.



#3 Marcelyn*

Marcelyn*

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 27-January 13

Posted 28 January 2013 - 01:27 PM

I'd check with your doctor or dermatologist, maybe ring them up. When I first started taking them my skin was extremely sensitive, so I used a sensitive moisturiser to prevent irritation. I would panic though, I know redness is a side effect.

Thanks! It's a good idea to go and visit my derm at last..actually I started tretinoin without even talking to a doctor, which is probably a mistake. Could you tell me please what moisturiser did you use? I'm thinking of changing mine..



#4 Hollieee

Hollieee

    New Member

  • Members
  • Posts & Likes
    Posts: 19
    Likes: 3
About Me
  • Joined: 25-January 13

Posted 28 January 2013 - 01:37 PM

oh right, my doctor referred me to a derm... they should know what they're doing though, should know more than your doctor. I used Simple moisturiser because it's for sensitive skin and I've always used it, I'm from the UK not sure if you are? but not sure if they do it outside UK. The only thing is though if your skin is extremely dry it might not be good enough. I use dermalogica moisturiser now, which is a lot creamier and better for dry skin however I didn't use it at the start of my treatment so wouldn't want to recommend it as I'm not 100% sure that it would be ok.

 

I would say pick a moisturiser that says it is for sensitive skin with no perfume... you might even be able to get a specialist one I've read that cetaphil is good, but haven't tried it as I don't think they stock in UK :)



#5 Marcelyn*

Marcelyn*

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 27-January 13

Posted 29 January 2013 - 12:36 PM

oh right, my doctor referred me to a derm... they should know what they're doing though, should know more than your doctor. I used Simple moisturiser because it's for sensitive skin and I've always used it, I'm from the UK not sure if you are? but not sure if they do it outside UK. The only thing is though if your skin is extremely dry it might not be good enough. I use dermalogica moisturiser now, which is a lot creamier and better for dry skin however I didn't use it at the start of my treatment so wouldn't want to recommend it as I'm not 100% sure that it would be ok.

 

I would say pick a moisturiser that says it is for sensitive skin with no perfume... you might even be able to get a specialist one I've read that cetaphil is good, but haven't tried it as I don't think they stock in UK smile.png

haha, my GP already cries in panic : "You'll burn your poor skin, stop it, go to a derm!":D  Actually I would never start retinol if Basiron continued working for me..but now I've got an allergic dermatitis or something like that after 1,5 years of Benzoyl Peroxide so I've decided to switch to something else:)

 

Noo, I'm outside UK, as you can probably tell by my grammar mistakes:) Actually it's Russia.  I hope to go to UK this spring or summer though:) Thanks for the moisturiser advice, I'll ask if they do something of this kind in my country. I think it'll be okay, cause my skin is not extremely dry, just sensitive..I started to apply retin a just for 4 hours, and it seems it's got better!



#6 Hollieee

Hollieee

    New Member

  • Members
  • Posts & Likes
    Posts: 19
    Likes: 3
About Me
  • Joined: 25-January 13

Posted 29 January 2013 - 02:09 PM

really? I wouldn't of guessed... thought you might be from america, a lot of people are on here :) your english is amazing!

That'll probably be your best bet, I remember using a toner on my skin the first week I started taking accutane and my skin

stung like mad, but it's ok now, might be because i'm on a lower dose though.

 

Good luck with your treatment! :)



#7 Marcelyn*

Marcelyn*

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 27-January 13

Posted 30 January 2013 - 11:40 AM

really? I wouldn't of guessed... thought you might be from america, a lot of people are on here smile.png your english is amazing!

That'll probably be your best bet, I remember using a toner on my skin the first week I started taking accutane and my skin

stung like mad, but it's ok now, might be because i'm on a lower dose though.

 

Good luck with your treatment! smile.png

Thanks! maybe not THAT amasing *blushes*:)

Accutane - I was thinking of it! But this is what I definetely won't dare doing without my doctor's Rx :D Did it help? Is it true that it terribly affects your mood?



#8 Hollieee

Hollieee

    New Member

  • Members
  • Posts & Likes
    Posts: 19
    Likes: 3
About Me
  • Joined: 25-January 13

Posted 30 January 2013 - 11:46 AM

My acne wasn't severe and my doctor had doubts that the dermatologist would put me on accutane. The reason they did is because I kept getting cysts on my cheeks , so I had to keep taking antibiotics and creams and tablets prescribed by the Doctor weren't working. I think they worried about my acne getting worse or scaring. 

 

I'm still on accutane i'm just taking a lower dose, hasn't been working as great recently but my dermatologist thinks it could be because I have low iron levels so I'm on supplements, seems to be clearing up now I've been on them a week. The only side effects I've had have been dry lips and skin, my mood is exactly the same as before. When I read the horror stories about depression I was worried but I'm completely fine and I've been on them for 5months on a high dose :) My two cousins have also took them in the past and they are absolutely fine too. But definatly think about it, I would only take them if nothing else has worked for you.